MAUDE Adverse Event Report: STRYKER GMBH DISTAL MEDIAL TIBIA PLATE AXSOS 3 TI FOR RIGHT TIBIA 14 HOLE / L227MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL MEDIAL TIBIA PLATE AXSOS 3 TI FOR RIGHT TIBIA 14 HOLE / L227MM; PLATE, FIXATION, BONE
Model Number 627444
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 03/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The doctor reported that: " fracture of orthopaedic material 2 and a half months after fitting".Additionally reported: "removal of material"."secondary displacement"."amos + tibial nail placement".
 
Event or Problem Description
The doctor reported, that "fracture of orthopaedic material.2 and a half months after fitting".Additionally reported: "removal of material", "secondary displacement", "amos + tibial nail placement".
 
Additional Manufacturer Narrative
Correction: refer to h6 patient code.The reported event, that distal medial tibia plate axsos 3 ti, for right tibia 14 hole / l227mm was alleged of issue ¿implant breakage post-operative¿ could be confirmed.Since the device was returned for evaluation and matches the reported failure mode.As per the visual inspection, the received device was found to be broken around the central region at the 5th hole from proximal side.The microscopic images indicate, this to be a fatigue fracture.Fatigue fractures occur under repeated or fluctuating stresses.The maximum stress in a part is less than the yield strength of the material.Fatigue fractures begin as a microscopic crack or cracks that grow as force is applied repeatedly to a part.When the load is high, the number of required cycles for the part to finally break is low.Fatigue fractures don¿t require high stress, so there is usually very little deformation.A review of the device history for the reported lot, did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found, during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause of the failure is predominantly patient factor related as he was moderately active post implantation.And the rationale is also supported by the labeling "the axsos plating system is not intended to transmit full forces and bending moments of daily routine.Especially in the lower extremity loading and weight bearing have to be individually reduced.Depending on these individual influencing factors.The attending physician has to determine the maximum loading.And has to limit the weight bearing respectively.In the case of an overloading or due to poor implantation technique an implant failure may result".If any additional information is provided, the investigation will be reassessed.

Brand Name
DISTAL MEDIAL TIBIA PLATE AXSOS 3 TI FOR RIGHT TIBIA 14 HOLE / L227MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9954995
Report Number0008031020-2020-01277
Device Sequence Number19535041
Product Code HRS
UDI-Device Identifier07613327082685
UDI-Public07613327082685
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181091
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2023
Device Model Number627444
Device Catalogue Number627444
Device Lot NumberY49806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR